Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 66, NWS Norman, OK

June 30, 2021Love County, Oklahoma; Cooke County, Texas

NWS Norman, OK issued this river flood advisory at Jun 30, 2021, 9:43 AM CDT for Love County, Oklahoma; Cooke County, Texas. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 9:43 AM CDT (14:43 UTC)
Expired
Jul 1, 2021, 2:51 PM CDT
In force
29 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Love County, OK, Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Gainesville (GSVT2). The gauge peaked at 19.66 ft at Jul 1, 2021, 12:00 PM CDT.

actionminormoderate102006/3007/0107/02
Action stage
22 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07316000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

409 
WGUS84 KOUN 301443
FLSOUN

Flood Advisory
National Weather Service Norman OK
943 AM CDT Wed Jun 30 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...Texas...

  Red River near Gainesville affecting Cooke and Love Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC085-TXC097-010245-
/O.NEW.KOUN.FL.Y.0066.210630T1443Z-210703T0600Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CDT Wed Jun 30 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Red River near Gainesville.
* From this morning to late Friday night.
* At 9:00 AM CDT Wednesday the stage was 16.3 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 23.2 
  feet early Friday morning.
* Impact...At 24.0 feet, Low-lying fields... upstream in western 
  Love County in Oklahoma... and Cooke County in Texas... may 
  experience shallow overflows several hours before the crest 
  reaches the Interstate Highway I-35 crossing north of Gainesville. 
  Sandpit operations may be affected. Livestock and other property 
  should be removed to places which are higher than nearby river 
  banks to avoid being stranded.


&&

LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
      3379 9698 3367 9710

$$

Maxwell
4 follow-up statements
382 
WGUS84 KOUN 301910
FLSOUN

Flood Advisory
National Weather Service Norman OK
210 PM CDT Wed Jun 30 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...Texas...

  Red River near Gainesville affecting Cooke and Love Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC085-TXC097-010715-
/O.EXT.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
210 PM CDT Wed Jun 30 2021

...The Flood Advisory is now in effect until early Friday 
afternoon...

The Flood Advisory continues for
  the Red River near Gainesville.
* Until Friday afternoon.
* At 1:00 PM CDT Wednesday the stage was 16.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.4 
  feet tomorrow evening.
* Impact...At 24.0 feet, Low-lying fields... upstream in western 
  Love County in Oklahoma... and Cooke County in Texas... may 
  experience shallow overflows several hours before the crest 
  reaches the Interstate Highway I-35 crossing north of Gainesville. 
  Sandpit operations may be affected. Livestock and other property 
  should be removed to places which are higher than nearby river 
  banks to avoid being stranded.


&&

LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
      3379 9698 3367 9710

$$

SK
434 
WGUS84 KOUN 010138
FLSOUN

Flood Advisory
National Weather Service Norman OK
838 PM CDT Wed Jun 30 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...Texas...

  Red River near Gainesville affecting Cooke and Love Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC085-TXC097-011345-
/O.CON.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Wed Jun 30 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Red River near Gainesville.
* Until Friday afternoon.
* At 7:00 PM CDT Wednesday the stage was 17.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.4 
  feet tomorrow evening.
* Impact...At 24.0 feet, Low-lying fields... upstream in western 
  Love County in Oklahoma... and Cooke County in Texas... may 
  experience shallow overflows several hours before the crest 
  reaches the Interstate Highway I-35 crossing north of Gainesville. 
  Sandpit operations may be affected. Livestock and other property 
  should be removed to places which are higher than nearby river 
  banks to avoid being stranded.


&&

LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
      3379 9698 3367 9710

$$

JP
451 
WGUS84 KOUN 011454
FLSOUN

Flood Advisory
National Weather Service Norman OK
954 AM CDT Thu Jul 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...Texas...

  Red River near Gainesville affecting Cooke and Love Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC085-TXC097-020300-
/O.CON.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT Thu Jul 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Red River near Gainesville.
* Until Friday afternoon.
* At 9:00 AM CDT Thursday the stage was 19.5 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.0 
  feet just after midnight tonight.


&&

LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
      3379 9698 3367 9710

$$

Maxwell
625 
WGUS84 KOUN 011951
FLSOUN

Flood Advisory
National Weather Service Norman OK
251 PM CDT Thu Jul 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...Texas...

  Red River near Gainesville affecting Cooke and Love Counties.

OKC085-TXC097-012100-
/O.CAN.KOUN.FL.Y.0066.000000T0000Z-210701T1951Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM CDT Thu Jul 1 2021

...The Flood Advisory for the Red River near Gainesville has been 
cancelled...

The Flood Advisory is cancelled for
  the Red River near Gainesville.
* At 2:00 PM CDT Thursday the stage was 19.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 20.1 
  feet tomorrow morning.


&&

LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
      3379 9698 3367 9710

$$

Maxwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 30, 6:42 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 30, 6:42 AM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
642 AM CDT Wed Jun 30 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 251 AM CDT Wed Jun 30 2021

Upper high pressure will build westward into northern Texas through
sunrise Thursday. Coincidentally, the weak front that has been
positioned roughly north-south over western Oklahoma will reform
over southern Kansas by this afternoon. This will be on the southern
fringes of an airmass that extends from northern Ontario into
northeastern Kansas. Given that the extremely humid air mass will
remain in place over Oklahoma, these factors suggest that
rain/thunderstorms will form and mostly affect northern Oklahoma
this afternoon and again overnight when the front begins to approach
northern Oklahoma. Given that the heavy rainfall may be near the OK-
KS border--and occur later tonight/Thursday with the front's
progress-- coordinated with TSA to give the day shift the
opportunity to better fit a possible watch in this area.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 234 AM CDT Wed Jun 30 2021

A cold front will likely be draped across northern OK Thursday
morning and is expected to move southward through the day.
Disagreement still exists regarding how quickly the front pushes
south, which will have implications for where the heavy rain
potential will be Thursday afternoon and evening as convection
initiates along the front. An average of the various global and
CAM solutions would suggest central and southwestern OK will be
the most likely locations to see the heaviest rainfall, but
confidence is not there yet to narrow it much more than that. A
flood watch may be needed for portions of these areas as
confidence increases, with the greatest concern being if we see
heavy rain along the front across the portions of the area that
have received excessive rainfall over the last several days.

The front is expected to continue pushing to the south on Friday,
with the highest precipitation chances confined to southern OK and
western north TX by Friday afternoon. The weekend will see a drying
trend for much of the area as high pressure builds in from the north
and a (relatively) drier airmass advects into the region behind the
front, but at least low chances for rain will linger across
southern/western portions of the area closer to the front.
Afternoon highs will remain below seasonal averages, which should
make for an overall pleasant July 4th for those with outdoor plans.

By early next week models show some form of a weakness/troughing at
500 mb remaining across the central and southern plains but disagree
on the degree this will allow for storm chances to return. For now,
retained low chances for storms across much of the area on Monday
and Tuesday.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Wed Jun 30 2021

IFR conditions in low ceilings are expected to form this morning
before lifting before midday. A stationary front near the KS-OK
border will enhance rain and thunderstorm development this
evening and overnight. Winds will remain generally less than 12
knots.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  70  84  68 /  40  40  70  50
Hobart OK         86  70  87  67 /  40  30  50  70
Wichita Falls TX  88  72  90  70 /  30  20  30  60
Gage OK           85  68  86  65 /  40  40  70  60
Ponca City OK     83  70  84  66 /  70  70  70  30
Durant OK         89  73  90  71 /  30  10  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
413 AM CDT Wed Jun 30 2021

OKZ004>048-050>052-TXZ083>090-010915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
413 AM CDT Wed Jun 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Isolated to widely Scattered thunderstorms will be possible
today and then become more numerous tonight across northern OK.
No severe storms are expected, but heavy rain associated with
storms will increase the threat of flooding.

.Heavy Rain...
 Although brief in nature, heavy rain associated with
thunderstorms could lead to some minor flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances will increase on Thursday and Thursday night
as a cold front moves southward across the area. Storm chances
then gradually shift southward into southern Oklahoma and western
north Texas by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:44 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Jun 29, 9:52 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jun 30, 8:26 AM CDTRiver Flood WarningOUNKingfisher, Logan48 hr
Jun 30, 8:29 AM CDTRiver Flood WarningOUNPayne3 days
Jun 30, 1:14 PM CDTFlood WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 25 more47 hr
Jun 30, 4:48 PM CDTSpecial Weather StatementOUNKay27 min
Jun 30, 4:53 PM CDTSpecial Weather StatementOUNGarfield37 min
Jun 30, 5:24 PM CDTSpecial Weather StatementOUNKay36 min

Nearby

River Flood Advisories in Oklahoma, 2021River Flood Advisories in Texas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.